| Catalog Number |
RED43160 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/21/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system red 43 reperfusion catheter (red43), a penumbra system red 62 reperfusion catheter (red62), a non-penumbra short sheath, and a non-penumbra microcatheter.While advancing the red43 through the red62 and into the target location, the proximal end of the red43 had fractured within the red62.The red62 and red43 were removed together as a system.After retracting the system from the patient, the fractured segments of the red43 were removed from the red62.The red43 and red62 were not used for the remainder of the procedure.There was no reported issue or damage to the red62.The procedure was completed using a new red62 and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned penumbra system red 43 reperfusion catheter (red43) revealed that the strain relief was fractured and revealed the catheter was kinked at the fractured location.If the red43 is manipulated at an angle within the rotating hemostasis valve (rhv) during the procedure, damage such as a kink and subsequent fracture at the strain relief may occur.Further evaluation revealed an ovalization on the red43 catheter shaft.This damage was incidental to the reported complaint and the root cause could not be determined.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #1 mfr report.Section b.Box 5.Describe event or problem.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system red 43 reperfusion catheter (red43), a penumbra system red 62 reperfusion catheter (red62), a non-penumbra short sheath, and a non-penumbra microcatheter.While advancing the red43 through the red62 and into the target location, the strain relief of the red43 fractured.The red62 and red43 were removed together as a system.The fractured segment of the red43 strain relief was removed.The red43 and red62 were not used for the remainder of the procedure.There was no reported issue or damage to the red62.The procedure was completed using a new red62 and the same microcatheter.There was no report of an adverse effect to the patient.